Alert archive / New York / Small Craft Advisories in 2019

Small Craft Advisory 69, NWS Buffalo, NY

August 21, 2019

NWS Buffalo, NY issued this small craft advisory at Aug 21, 2019, 4:43 AM EDT. It took effect at Aug 22, 2019, 2:00 AM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2019, 4:43 AM EDT (08:43 UTC)
In effect from
Aug 22, 2019, 2:00 AM EDT
Expired
Aug 22, 2019, 4:01 AM EDT
In force
2 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

493 
WHUS71 KBUF 210843
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
443 AM EDT Wed Aug 21 2019

LOZ042-211645-
/O.NEW.KBUF.SC.Y.0069.190822T0600Z-190822T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
443 AM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT
THURSDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 2 AM to 2 PM EDT Thursday.

* WINDS...West 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-211645-
/O.NEW.KBUF.SC.Y.0069.190822T0600Z-190823T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
443 AM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT
THURSDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 2 AM to 8 PM EDT Thursday.

* WINDS...West 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-211645-
/O.NEW.KBUF.SC.Y.0069.190822T1200Z-190823T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
443 AM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT
THURSDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 8 AM to 8 PM EDT Thursday.

* WINDS...West 10 to 15 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
5 follow-up statements
794 
WHUS71 KBUF 211442
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1042 AM EDT Wed Aug 21 2019

LOZ042-212245-
/O.CON.KBUF.SC.Y.0069.190822T0600Z-190822T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1042 AM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
THURSDAY...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-212245-
/O.CON.KBUF.SC.Y.0069.190822T0600Z-190823T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1042 AM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
THURSDAY...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-212245-
/O.CON.KBUF.SC.Y.0069.190822T1200Z-190823T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1042 AM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
THURSDAY...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
730 
WHUS71 KBUF 211739
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
139 PM EDT Wed Aug 21 2019

LOZ042-220145-
/O.CON.KBUF.SC.Y.0069.190822T0600Z-190822T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
139 PM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
THURSDAY...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-220145-
/O.CON.KBUF.SC.Y.0069.190822T0600Z-190823T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
139 PM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
THURSDAY...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-220145-
/O.CON.KBUF.SC.Y.0069.190822T1200Z-190823T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
139 PM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
THURSDAY...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
558 
WHUS71 KBUF 212300
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
700 PM EDT Wed Aug 21 2019

LOZ042-220900-
/O.CON.KBUF.SC.Y.0069.190822T0600Z-190822T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
700 PM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
THURSDAY...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-220900-
/O.CON.KBUF.SC.Y.0069.190822T0600Z-190823T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
700 PM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
THURSDAY...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-220900-
/O.CON.KBUF.SC.Y.0069.190822T1200Z-190823T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
700 PM EDT Wed Aug 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
THURSDAY...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

Hitchcock
918 
WHUS71 KBUF 220543
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
143 AM EDT Thu Aug 22 2019

LOZ042-221345-
/O.CON.KBUF.SC.Y.0069.190822T0600Z-190822T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
143 AM EDT Thu Aug 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...West 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-221345-
/O.CON.KBUF.SC.Y.0069.190822T0600Z-190823T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
143 AM EDT Thu Aug 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...West 10 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-221345-
/O.CON.KBUF.SC.Y.0069.190822T1200Z-190823T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
143 AM EDT Thu Aug 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...West 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
723 
WHUS71 KBUF 220801
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
401 AM EDT Thu Aug 22 2019

LOZ043-044-220915-
/O.CAN.KBUF.SC.Y.0069.000000T0000Z-190823T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
401 AM EDT Thu Aug 22 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ042-220915-
/O.CAN.KBUF.SC.Y.0069.000000T0000Z-190822T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
401 AM EDT Thu Aug 22 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ045-220915-
/O.CAN.KBUF.SC.Y.0069.190822T1200Z-190823T0000Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
401 AM EDT Thu Aug 22 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 2:10 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 21, 2:10 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
210 AM EDT Wed Aug 21 2019

.SYNOPSIS...
Warm and humid conditions will persist across the region through
Wednesday while the potential for thunderstorms will gradually
increase. An area of showers and storms will push through the area
Wednesday morning followed by another round of scattered
showers and storms ahead of strong ahead of a cold front
Wednesday afternoon and evening, some of which could contain
some gusty winds and heavy rain. A prolonged stretch of
beautiful weather including cooler and less humid conditions
will then set in from Thursday through the upcoming weekend.

&&

.NEAR TERM /THROUGH TODAY/...
Radar imagery showing a large area of showers and embedded
thunderstorms just off to the west, stretching from southern Ontario
southward to northeastern Ohio. These showers will move into western
NY over the next couple of hours, then progress across the remainder
of the region Wednesday morning.

As we push through the remainder of the overnight, remnants of a
convectively enhanced shortwave that is crossing northern Ohio will
push an area of showers and storms on its' front side into western
NY late tonight, then press across the remainder of the area through
Wednesday morning. The highest PoPs will be along and south of the
Thruway across Western NY late tonight, then spreading to points
southeast of Lake Ontario by daybreak Wednesday.

The airmass in advance of this feature will be relatively unstable
by late night standards, with plenty of elevated CAPE (avg 500 j/kg)
to tap into. While the storms will likely produce locally heavy rain
(PWAT values approaching 2") and frequent lightning, still not
anticipating severe weather.

Otherwise it will be warm and muggy through the early morning. Mins
will range from the upper 60s to lower 70s across the lake plains to
the mid 60s across the Southern Tier and the lower 60s in Lewis
county.

While unsettled conditions are expected across parts of the forecast
area on Wednesday...including the threat for strong to severe
convection...many areas will also likely experience a long stretch
of problem free weather. As we open the day...convection from the
aforementioned convectively enhanced shortwave will be moving east
across the region, with this first batch of rain then mostly ending
from west to east later in the morning. Elevated CAPE values
averaging 500 j/kg will help to fuel the convection...but with only
20 kts of bulk shear being forecast...am not anticipating a high
threat for severe weather. The storms will have a higher chance for
producing very heavy rain with localized amounts in excess of an
inch in under an hour. The threat for significant rainfall will be
supported by PWAT values that will approach 2 inches and a nearly
saturated moisture profile that will include -10c level (mixed
hydrometeors) of nearly 20k ft. This environment will favor warm
rain processes...so radar based rainfall estimates should be used
with caution.

Subsidence in the wake of the morning shortwave should provide a few
hours of dry time in many areas from late morning through early
afternoon. Scattered storms will then re-develop along and inland of
the lake breeze boundaries by mid afternoon. Meanwhile increasing
southwest flow off the lakes will result in stable lake shadows,
which may keep areas near Buffalo and Watertown mainly dry for the
bulk of the afternoon. Renewed convection along the lake breeze
boundary will feed off an increasingly unstable airmass (SBCAPEs as
high as 1000 j/kg) to support likely pops over the Finger Lakes and
inland portions of the western Southern Tier. While this convection
could include some storms with gusty winds and heavy rain...
sufficient shear for organized bowing line segments will be meager.

By early evening...a strong cold front will be approaching from
southern Ontario. Increased convergence along and ahead of this
boundary will then combine with a modest 30kt low level jet to
strengthen any ongoing convection. This will be the time when strong
to severe storms will be the highest, although given the timing of
the cold front the greatest severe weather risk along the cold front
may end up being in southern Ontario. As of the writing of this
discussion...the Storm Prediction Center only has portions of the
Finger lakes and Eastern lake Ontario region outlined in a marginal
risk area.

Other than the threat for strong storms on Wednesday...it will once
again be warm and humid. max temps will be in the low to mid 80s for
most areas while surface dewpoints will climb to around 70.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A cold front will be in the process of moving east across the region
with associated convection, probably over/east of the eastern Lake
Ontario region Wednesday evening.  There may be another trailing
line initially moving SSE across Lake Ontario and into WNY and
central NY in the evening as well.  Once these move through, expect
generally quiet weather to end the week.

A relatively high amplitude upper level pattern will temporarily be
over central and eastern Canada beginning Wednesday night, defined
by a large ridge axis over Manitoba and downstream low over Ontario
and Quebec.  This setup is already getting started, with a building
ridge over the Western US (and points north) along with an upper
level low SW of Hudson Bay/Northern Ontario. By Thursday, the
southern reaches of the latter feature will be felt over WNY for the
remainder of the week with a corresponding cool airmass and below
normal temperatures. This should be more refreshing than anything
else, with highs about 5-10F below normal and mainly in the low 70s
both Thursday and Friday.

The continental sourced airmass should result in dry weather,
although moisture initially trapped in the WNW flow may start off
with weak lake effect clouds and maybe a sprinkle or two from the
upslope flow.  This should morph into an abundant inland
stratocumulus field on Thursday and/or Friday.  Meanwhile, with the
early fall-like weather airmass and continued subsidence, expect
some overnight and early morning valley fog.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Saturday and Sunday the axis of sprawling surface high pressure
will slowly drift from the Central Great Lakes to the mid-Atlantic
and New England coastlines...while weak troughing slowly gives way
to building heights aloft. The 12z/20 ECMWF maintains more in the
way of troughing aloft during this time frame and consequently tries
to spit out a few spotty light showers...however feel that this is
overdone with dry weather more than likely to prevail given
plentiful dry air and subsidence attendant to the surface ridge.

Monday and Tuesday the medium range guidance begins to diverge
with respect to how quickly the ridge slides further east and
out to sea...and gives way to the next trough and associated
moisture approaching from the west. The GFS remains fastest with
this overall scenario and brings increasing chances for convection
into our region...while the ECMWF lies on the other side of the
guidance envelope and keeps the ridge intact and our region
totally dry through Tuesday. Given continuity and a general
distrust for the GFS this far out...will lean toward the latter
scenario and keep dry weather in place through Monday...with
only very low-end chances for convection returning on Tuesday.

Otherwise...the combination of general airmass modification and warm
air advection will lead to a slow but steady day-to-day warming
trend through this period...with highs in the lower to mid 70s on
Saturday climbing back to the upper 70s and lower 80s by Monday.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
An upper level disturbance to move east into the region through
early morning. This system will bring increasing chances of showers
and thunderstorms to western NY through early morning, then
spread east across the rest of the area through the remainder of
Wednesday morning. Areas of IFR CIGS may develop across the
western Southern Tier late tonight and Wednesday morning. A few
areas of MVFR CIGS will also be possible toward the KROC
terminal late this morning through the mid afternoon. Otherwise,
mainly VFR will prevail for the rest of the area, with any MVFR
to IFR conditions limited to in and near thunderstorms.

The first batch of showers and storms will mostly end from west to
east Wednesday morning as the upper level disturbance moves into
eastern NY. Renewed scattered convection will develop in the
afternoon along and inland of the lake breeze boundaries. Meanwhile
southwest flow off the lakes will allow stable lake shadows to form,
keeping areas near KBUF and KART mainly dry in the afternoon. VFR
will prevail from late morning through the evening, with any MVFR to
IFR conditions limited to in and near thunderstorms.

Outlook...

Thursday through Sunday...Mainly VFR with nothing more than Southern
Tier valley fog producing local IFR to MVFR conditions each morning.

&&

.MARINE...
High pressure will continue light winds and waves on the Lower
Great Lakes through early Wednesday morning.

A southwesterly flow will increase Wednesday ahead of a cold front
with waves building to 2-4 feet on Lake Erie during the midday and
afternoon. A cold front will swing across the Lower Lakes Wednesday
evening and early overnight...with waves and winds increasing within
the cold air advection environment.

WNW winds over the shorter fetch of Lake Erie will build waves 2-3
feet Wednesday night and Thursday, while a longer fetch and slightly
stronger wind flow over Lake Ontario could bring waves 5 feet or
greater on the southern Lake Ontario shoreline. Small craft
advisories may be needed later this week for these higher winds and
waves on Lake Ontario.

&&

.TIDES/COASTAL FLOODING...
A strong cold front will cross the Lower Great Lakes Wednesday
evening. Strengthening northwesterlies in the wake of the front will
increase wave action and combine with already high lake levels to
produce the potential for significant shoreline erosion and flooding
Wednesday night into Thursday evening. A Lakeshore Flood Watch
continues from Niagara county to Oswego county.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from this evening through Thursday
     evening for NYZ004>006.
     Lakeshore Flood Watch from this evening through Thursday
     afternoon for NYZ001>003.
MARINE...None.

&&

SYNOPSIS...JM/RSH
NEAR TERM...Hitchcock/JM/RSH
SHORT TERM...Zaff
LONG TERM...JJR
AVIATION...Hitchcock/JM
MARINE...Hitchcock/JM/RSH
TIDES/COASTAL FLOODING...RSH/JLA

In the hours before

Special weather statement, Aug 21, 1:59 AM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Buffalo NY
159 AM EDT Wed Aug 21 2019

NYZ019-020-085-210630-
Chautauqua-Cattaraugus-Southern Erie-
159 AM EDT Wed Aug 21 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CATTARAUGUS...SOUTHERN ERIE AND NORTHEASTERN CHAUTAUQUA COUNTIES...

At 157 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fredonia to 7 miles southwest of
Ashford Hollow. Movement was northeast at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Dunkirk, Fredonia, Springville, Gowanda, Silver Creek, Ashford
Hollow, East Concord, SUNY Fredonia, Concord, Collins, Yorkshire,
Sardinia, Sheridan, Dayton, Delevan, East Otto, Arkwright,
Cattaraugus, Otto and Forestville.

This includes Interstate 90 between exits 59 and 58.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4258 7926 4259 7920 4254 7846 4252 7846
      4229 7872 4239 7939
TIME...MOT...LOC 0557Z 234DEG 11KT 4242 7923 4236 7881

JLA
Special weather statement, Aug 21, 3:48 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
348 AM EDT Wed Aug 21 2019

NYZ001-010-210815-
Niagara-Northern Erie-
348 AM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM AFFECTING NORTHEASTERN ERIE AND SOUTH
CENTRAL NIAGARA COUNTIES...

At 345 AM EDT, a strong thunderstorm was located over Kenmore,
moving northeast at 25 mph. Additional strong thunderstorms were
moving into downtown Buffalo and Lackawanna. These thunderstorms
were also moving to the northeast at 25 mph.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Lackawanna,
Kenmore, Depew, Amherst, Tonawanda, Lancaster, Williamsville, Grand
Island, Small Boat Harbor, Erie Basin Marina, Blasdell, Woodlawn
Beach State Park and East Amherst.

This includes Interstate 90 between exits 55 and 49.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning are occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4314 7885 4295 7861 4273 7892 4273 7895
      4277 7898 4280 7892 4284 7893 4289 7891
      4292 7890 4296 7893 4296 7896 4299 7901
      4300 7902
TIME...MOT...LOC 0745Z 232DEG 24KT 4296 7887

JLA
Local storm report, Aug 21, 4:16 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
416 AM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      3 SSW KENMORE           42.93N  78.90W
08/21/2019                   ERIE               NY   DEPT OF HIGHWAYS

            RAMP I-190N TO ROUTE 198E CLOSED BECAUSE OF FLOODING.

&&

EVENT NUMBER BUF1901492

JLA
Local storm report, Aug 21, 4:35 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     FLASH FLOOD      3 E TONAWANDA           42.99N  78.82W
08/21/2019                   ERIE               NY   DEPT OF HIGHWAYS

            US ROUTE 62 - NIAGARA FALLS BLVD - CLOSED FROM ALMEDA
            AVE. TO MAPLE RD. BECAUSE OF FLOODING.

&&

EVENT NUMBER BUF1901493

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:59 AM EDTSpecial Weather StatementBUFCattaraugus31 min
Aug 21, 3:48 AM EDTSpecial Weather StatementBUFErie27 min
Aug 21, 3:56 AM EDTFlash Flood WarningBUFErie3 hr
Aug 21, 4:48 AM EDTLakeshore Flood WarningBUFCayuga, Oswego, Wayne23 hr
Aug 21, 5:43 AM EDTSpecial Weather StatementBUFWayne32 min
Aug 21, 5:58 AM EDTSpecial Marine WarningBUF62 min
Aug 21, 6:28 AM EDTSevere Thunderstorm WarningBUFOswego62 min
Aug 21, 6:54 AM EDTSpecial Weather StatementBUFJefferson, Lewis66 min
Aug 21, 6:58 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego77 min
Aug 21, 7:04 AM EDTAreal Flood WarningBUFErie, Niagara3 hr

Nearby

Small Craft Advisories in New York, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.